Alert archive / Texas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 71, NWS Lubbock, TX

June 8, 2014Garza County, Kent County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 8, 2014, 1:16 AM CDT for Garza County, Kent County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2014, 1:16 AM CDT (06:16 UTC)
Expired
Jun 8, 2014, 1:45 AM CDT
In force
29 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Garza County, TX, Kent County, TX

The radar

The Lubbock radar (KLBB), 80 km from the middle of the area, began a volume at 06:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 6.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2014-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1389 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2014-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1389 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
2159 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

912 
WUUS54 KLUB 080616
SVRLUB
TXC169-263-080645-
/O.NEW.KLUB.SV.W.0071.140608T0616Z-140608T0645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
116 AM CDT SUN JUN 8 2014

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN GARZA COUNTY IN NORTHWEST TEXAS...
  WEST CENTRAL KENT COUNTY IN NORTHWEST TEXAS...

* UNTIL 145 AM CDT

* AT 114 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
  OF POST...AND MOVING EAST AT 45 MPH.

  HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
           ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EASTERN GARZA AND WESTERN KENT COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3335 10086 3311 10093 3322 10137 3340 10133
TIME...MOT...LOC 0615Z 281DEG 40KT 3330 10127

HAIL...1.00IN
WIND...70MPH

$$

JW
1 follow-up statement
430 
WWUS54 KLUB 080638
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
138 AM CDT SUN JUN 8 2014

TXC169-263-080648-
/O.EXP.KLUB.SV.W.0071.000000T0000Z-140608T0645Z/
GARZA TX-KENT TX-
138 AM CDT SUN JUN 8 2014

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL KENT AND
NORTHEASTERN GARZA COUNTIES WILL EXPIRE AT 145 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3335 10086 3311 10093 3322 10137 3340 10133
TIME...MOT...LOC 0638Z 281DEG 40KT 3325 10097

$$

JW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 12:36 AM CDT, 40 minutes earlier.

Area forecast discussion, Jun 8, 12:36 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1236 AM CDT SUN JUN 8 2014

.AVIATION...
THUNDER AND SHOWERS FORMING JUST SOUTHWEST OF MCS MAY MOVE ACROSS
KLBB ON AND OFF FOR A COUPLE MORE HOURS. BEYOND THAT IS VERY
UNCLEAR. KCDS WILL BE MORE SOLID WITH THUNDER FOR NEXT FEW HOURS
BEFORE A BREAK. SOLUTIONS INDICATE PERHAPS SEVERAL MORE ROUNDS OF
THUNDER WITH MCS BUT CONFIDENCE ON SPECIFICS IS TOO LOW FOR MORE
THAN THUNDER VICINITY AT THIS TIME. RMCQUEEN

&&

.PREV DISCUSSION... /ISSUED 907 PM CDT SAT JUN 7 2014/

DISCUSSION...
GROWING CHANCE FOR A LARGE MESO-SCALE CONVECTIVE SYSTEM...MCS...TO
DEVELOP OVER THE AREA TONIGHT AND PERSIST INTO SUNDAY MORNING. VERY
MOIST AIRMASS AND POTENTIAL FOR FLOODING FROM SUPER-CELL STORMS IN
ADVANCE OF THE MCS WHILE A LARGER AREA MAY BE PRONE TO EXCESSIVE
RAINFALL LATER IN THE NIGHT. SEVERE WEATHER THREAT HAS INCREASED
LATE THIS EVENING WITH THE BURGEONING STORMS SOUTHWEST OF LUBBOCK
AND THE GROWING COMPLEX JUST NORTH OF CLOVIS...ALL CONVERGING
TOWARDS OUR AREA. THE TORNADO WATCH WILL CONTINUE THROUGH 1 AM FOR
ALL AREAS...WHILE WE HAVE JUST ISSUED A FLASH FLOOD WATCH THROUGH
SUNDAY MORNING FOR ALL AREAS AS WELL. RMCQUEEN

PREV DISCUSSION... /ISSUED 650 PM CDT SAT JUN 7 2014/

AVIATION...
THUNDERSTORMS ARE EXPECTED TO INCREASE ACROSS BOTH TAF SITES BY
MID TO LATE THIS EVENING. THERE IS GOOD POSSIBILITY AS WELL OF
SEVERE THUNDERSTORMS NEAR KLBB IN PARTICULAR BETWEEN 02Z AND 05Z
THIS EVENING WITH LARGE HAIL AND HIGH WINDS POSSIBLE...TORNADO
WATCH IS IN EFFECT UNTIL 06Z TONIGHT...WHILE KCDS RISK IS JUST A
BIT LESS. STRONGEST THUNDERSTORMS ARE EXPECTED ALONG AND JUST
NORTH OF A WELL DEFINED SURFACE BOUNDARY CURRENTLY STRETCHING FROM
SEVERE STORMS NEAR TUCUMCARI NEW MEXICO THROUGH FRIONA AND
ABERNATHY TO NEAR WHITE RIVER LAKE. BOUNDARY IS EDGING SLOWLY WEST
TOWARDS KLBB. DIFFICULT TO ANTICIPATE JUST HOW STORMS WILL EVOLVE.
WE FAVOR LATER IN THE EVENING BEFORE BEST CHANCE THOUGH CANT RULE
OUT ISOLATED DISCRETE STORMS PRIOR TO THAT. TERMINALS SHOULD BE ON
BACK SIDE OF SYSTEM MIDNIGHT AND LATER AND MAY BE SUBJECT TO
SEVERAL HOURS OF SHOWERS AND THUNDER BUT WILL ADD THIS WHEN THE
MCS GIVES STRONGER CLUES. AIRMASS LIKELY TO STABILIZE SUNDAY
MORNING AND STRATUS MOST LIKELY NEAR MVFR LEVELS IS POSSIBLE NEAR
OR AFTER DAYBREAK. AIRMASS SHOULD BEGIN DESTABILIZE TOWARDS
ADDITIONAL THUNDER CHANCES LATE SUNDAY. RMCQUEEN

PREV DISCUSSION... /ISSUED 321 PM CDT SAT JUN 7 2014/

SHORT TERM...
STORM CHANCES...INCLUDING SEVERE WEATHER AND THE PROSPECTS FOR HEAVY
RAIN...CONTINUE TO DOMINATE THE SHORT TERM.

THE QUASI-STATIONARY BOUNDARY THAT HAS BEEN LINGERING IN THE REGION
FOR SOME TIME NOW DID RECEIVE A NICE BUMP SOUTHWARD THIS MORNING AND
EARLY AFTERNOON...AND AS OF 20Z WAS SITTING ALONG AN AMHERST TO
DICKENS LINE. HEATING HAS BEEN SOMEWHAT SUPPRESSED WITH PLENTY OF
LOW-LEVEL MOISTURE AND CLOUD COVER BLANKETING MUCH OF THE FA
TODAY...BUT THE LATEST SPC MESO-ANALYSIS NOW SHOWS MLCAPES OF
2000-3000 J/KG WITH MINIMAL INHIBITION LEFT. PLUS...WE HAVE ALREADY
SEEN A FEW SHOWERS/STORMS ATTEMPTING TO DEVELOP NORTH OF THE BOUNDARY
OFF THE CAPROCK ALREADY...AND THESE ATTEMPTS WILL CONTINUE THROUGH
LATE AFTERNOON...WITH ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED
TO MATURE. THE STRONG INSTABILITY AND DEEP LAYER SHEAR OF 40-50+
KNOTS WILL MEAN SUPERCELL AND MULTICELL MODES WILL OCCUR...WITH VERY
LARGE HAIL AND DAMAGING DOWNBURST WIND POSSIBLE. LOW LFCS AND LCLS
WILL ALSO SUPPORT A TORNADIC THREAT...WITH THE BEST LOW-LEVEL SHEAR
NEAR AND SLIGHTLY NORTH OF THE BOUNDARY WHERE THE TORNADIC POTENTIAL
WILL BE MAXIMIZED. ADDITIONAL ACTIVITY DEVELOPING IN THE HIGHER
TERRAIN OF EASTERN NM IS EXPECTED TO ORGANIZE INTO A MCS AND PLUNGE
SOUTHEASTWARD THROUGH THE EVENING HOURS...WITH MORE OF A DAMAGING
WIND AND HEAVY RAIN THREAT. IT DOES APPEAR ROUGHLY THE NORTHEAST
HALF OF THE CWA IS FAVORED FOR THE HEAVY RAIN THREAT...THOUGH HIGH
PWATS WILL SUPPORT BRIEF TORRENTIAL RAIN WITH ANY STRONGER STORM
THAT DEVELOPS. THUS...IN ADDITION TO A INCLUDING A SEVERE WEATHER
MENTION IN THE GRIDS THROUGH TONIGHT WILL HAVE ALSO ADDED A HEAVY
RAIN MENTION.

TONIGHT/S CONVECTION WILL REINFORCE THE SFC BOUNDARY...LIKELY
PUSHING IT FURTHER SOUTHWARD FOR TOMORROW. ELEVATED ACTIVITY MAY
LINGER INTO SUNDAY MORNING AS A MODEST SOUTHERLY LLJ LIFTS OVER THE
SURFACE BOUNDARY...AND THUS WE HAVE KEPT A CHANCE OF STORMS IN THE
FORECAST. AN UPPER LEVEL DISTURBANCE WILL THEN APPROACH FROM THE
WEST BY LATER IN THE DAY...RENEWING STORM CHANCES...PARTICULARLY BY
SUNDAY NIGHT WHEN ANOTHER MCS MAY BE POSSIBLE. DEPENDING ON HOW
THINGS PLAY OUT TONIGHT AND EARLY TOMORROW...WE COULD SEE CONVECTION
DEVELOP LOCALLY SUNDAY AFTERNOON...THOUGH IF CLOUD COVER TEMPERS
HEATING/DESTABILIZATION...WE MAY HAVE TO WAIT UNTIL EVENING.
THUS...WE HAVE MAINTAINED POPS IN THE CHANCE CATEGORY THROUGH SUNDAY
AFTERNOON. SUFFICIENT DEEP LAYER SHEAR AND INSTABILITY WILL KEEP A
RISK OF SEVERE WEATHER IN THE PICTURE AGAIN TOMORROW...WITH HEAVY
RAIN ALSO POSSIBLE.

TEMPERATURES WILL BE MILD TONIGHT...THANKS IN PART TO THE RICH
MOISTURE IN PLACE...BUT THIS...ALONG WITH THE LINGERING FRONT AND
PLENTY OF CLOUD COVER WILL ALSO KEEP TEMPERATURES FROM RISING TOO
DRAMATICALLY ON SUNDAY. WE HAVE TRIMMED BACK FORECAST HIGHS A COUPLE
OF DEGREES...WITH UPPER 70S AND LOWER 80S COMMON...EXCEPT ACROSS THE
SOUTHERN ZONES WHERE MID TO UPPER 80S MAY BE POSSIBLE.

LONG TERM...
CONVECTION LIKELY ONGOING AT BEGINNING OF THE LONG TERM PERIOD
SUNDAY EVENING THEN SPREADING ACROSS MUCH IF NOT ALL OF THE FCST
AREA OVERNIGHT. LIKELY POPS CONTINUE TO BE JUSTIFIED WITH THE ONE
CAVEAT ATTM BEING SOME UNCERTAINTY ABOUT THE POSITIONING OF COLD
FRONT AND/OR OUTFLOW BOUNDARY LATE SUNDAY.

AMPLIFICATION OF AN UPPER RIDGE TO OUR WEST MONDAY AND TUESDAY
SHOULD RESULT IN FAIRLY MILD TEMPS AND ONLY REMOTE RAINFALL
POSSIBILITIES ONCE SUNDAY NIGHTS CONVECTIVE COMPLEX CLEARS THE
FCST AREA. THIS UPPER RIDGE WILL THEN BE FLATTENED BY TWO OR THREE
SHORT WAVE TROUGHS MOVING ACROSS THE NRN ROCKIES AND PLAINS. THIS
WILL RESULT IN ZONAL FLOW ACROSS THE DESERT SW WITH POTENTIAL FOR
THE DRYLINE TO SHIFT EWD INTO THE FCST AREA WITH BEST CHANCE FOR
THUNDERSTORMS LOOKING TO BE WEDNESDAY WITH POSSIBILITY OF SOME
UPPER SUPPORT FROM THE SRN END OF THE FIRST OF THE NRN PLAINS
TROUGHS. SIMILAR UPPER PATTERN TO PERSIST THROUGH THE END OF NEXT
WEEK WHICH COULD RESULT IN DAILY PRECIP CHANCES. FOR NOW WILL KEEP
MENTION OUT PAST THE SLIGHT CHANCE MENTIONED FOR WEDNESDAY UNTIL
SEE SOME BETTER MODEL CONTINUITY.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        79  57  78  55  86 /  40  50  20  10  10
TULIA         78  59  77  56  83 /  40  60  20  10  10
PLAINVIEW     79  61  78  57  83 /  40  60  20  10  10
LEVELLAND     84  63  81  59  87 /  40  60  20   0   0
LUBBOCK       84  63  81  59  86 /  40  60  20   0  10
DENVER CITY   86  64  82  61  90 /  30  60  20  10   0
BROWNFIELD    85  65  83  61  89 /  30  60  20  10   0
CHILDRESS     83  65  81  60  87 /  40  70  30  10  10
SPUR          83  65  83  62  88 /  40  60  30  10  10
ASPERMONT     88  66  85  62  89 /  40  70  30  10  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING
ZONES: TXZ021>044.

&&

99/99/05
Hazardous weather outlook, Jun 7, 9:36 PM CDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
936 PM CDT SAT JUN 7 2014

TXZ021>044-090245-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
936 PM CDT SAT JUN 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TONIGHT

CONVECTIVE AND FLOODING
A TORNADO WATCH IS IN EFFECT UNTIL 1 AM SUNDAY MORNING...WHILE A
FLASH FLOOD WATCH IS IN EFFECT UNTIL 1 PM SUNDAY AFTERNOON. ALL
AREAS OF THE TEXAS SOUTH PLAINS ARE INVOLVED. DISCRETE SUPERCELL
THUNDERSTORMS DEVELOPING LATE THIS EVENING ACROSS THE REGION ARE
EXPECTED TO EVOLVE INTO A LARGE CONVECTIVE SYSTEM OVERNIGHT. THIS
WILL GIVE POTENTIAL FOR TORNADOES...DAMAGING WIND GUSTS IN EXCESS
OF 75 MPH...AND LARGE HAIL UP TO BASEBALL SIZE IN DIAMETER EARLY
TONIGHT. RAINFALL RATES IN EXCESS OF 2 INCHES PER HOUR WILL ALSO
POSE A THREAT FOR FLASH FLOODING THROUGH THE NIGHT AND MUCH OF
SUNDAY MORNING BEFORE THIS SYSTEM MOVES EAST OF THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WIDESPREAD THUNDERSTORM ACTIVITY WILL AGAIN BE POSSIBLE SUNDAY
AFTERNOON AND EVENING THROUGHOUT MUCH OF THE AREA. MUCH LIKE
TONIGHT...STORMS ON SUNDAY MAY BE CAPABLE OF PRODUCING DAMAGING WIND
GUSTS AND LARGE HAIL...ALONG WITH TORRENTIAL RAINS AND LOCALIZED
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL CONTINUE EARLY TONIGHT. BE CAUTIOUS DURING
NIGHTTIME SPOTTING TO REMAIN IN SAFE QUADRANTS OF THE STORM
ACTIVITY.

In the hours before

Local storm report, Jun 8, 12:35 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1235 AM CDT SUN JUN 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 AM     TSTM WND GST     3 NNE TAHOKA            33.20N 101.77W
06/08/2014  M61 MPH          LYNN               TX   MESONET

&&

EVENT NUMBER LUB1400199

JGD
Local storm report, Jun 8, 12:36 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1236 AM CDT SUN JUN 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 AM     TSTM WND GST     2 NE SLATON             33.46N 101.62W
06/08/2014  M68 MPH          LUBBOCK            TX   MESONET

&&

EVENT NUMBER LUB1400200

JGD
Local storm report, Jun 8, 12:39 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1239 AM CDT SUN JUN 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     TSTM WND GST     2 NE SLATON             33.46N 101.62W
06/08/2014  M61 MPH          LUBBOCK            TX   MESONET

&&

EVENT NUMBER LUB1400201

JGD
Special weather statement, Jun 8, 12:46 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1246 AM CDT SUN JUN 8 2014

TXZ039-040-080615-
TERRY-YOAKUM-
1246 AM CDT SUN JUN 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR YOAKUM  AND TERRY COUNTIES...

AT 1243 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTHWEST OF PLAINS...MOVING EAST AT 20
MPH. ADDITIONALLY...CLUSTERS OF STORMS ACROSS THE REMAINDER OF
YOAKUM AND TERRY COUNTIES MAY PRODUCE BRIEF WIND GUSTS UP TO 50 MPH
ALONG WITH HEAVY DOWNPOURS.

IN ADDITION...PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD
TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 3295 10306 3296 10307 3339 10306 3338 10230
      3296 10228 3295 10279
TIME...MOT...LOC 0545Z 270DEG 16KT 3308 10299

31
Local storm report, Jun 8, 1:02 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LUBBOCK TX
102 AM CDT SUN JUN 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND GST     2 NE DIMMITT            34.57N 102.29W
06/06/2014  M72 MPH          CASTRO             TX   MESONET

            WEST TEXAS MESONET

0843 PM     TSTM WND DMG     MULESHOE                34.23N 102.73W
06/06/2014                   BAILEY             TX   LAW ENFORCEMENT

            NUMEROUS UTILITY POLES...POWER LINES...TREES AND LIMBS
            DOWN IN TOWN.

0843 PM     TSTM WND DMG     6 S MULESHOE            34.14N 102.73W
06/06/2014                   BAILEY             TX   LAW ENFORCEMENT

            NUMEROUS UTILITY POLES DOWN ALONG US HWY 385 FROM 2S TO
            10S OF MULESHOE. UTILITY POLES DOWN ON FM1055 SW OF
            MULESHOE.

0900 PM     TSTM WND GST     3 N HART                34.43N 102.11W
06/06/2014  M60 MPH          CASTRO             TX   MESONET

            WEST TEXAS MESONET

0900 PM     TSTM WND GST     1 NE AMHERST            34.02N 102.40W
06/06/2014  M61 MPH          LAMB               TX   MESONET

            WEST TEXAS MESONET

0905 PM     TSTM WND GST     8 WSW SUNDOWN           33.41N 102.62W
06/06/2014  M63 MPH          COCHRAN            TX   MESONET

            WEST TEXAS MESONET

0912 PM     TSTM WND DMG     2 WSW LEVELLAND         33.57N 102.40W
06/06/2014                   HOCKLEY            TX   SKYWARN SPOTTER

            ONE UTILITY POLE WAS DOWN ON TX HWY 114.

0915 PM     TSTM WND GST     6 S OLTON               34.09N 102.14W
06/06/2014  M59 MPH          LAMB               TX   MESONET

            WEST TEXAS MESONET

0915 PM     TSTM WND GST     2 ENE TULIA             34.55N 101.74W
06/06/2014  M59 MPH          SWISHER            TX   MESONET

            WEST TEXAS MESONET

0920 PM     HAIL             5 S MAPLE               33.78N 102.90W
06/06/2014  M1.00 INCH       COCHRAN            TX   AMATEUR RADIO

1005 PM     TSTM WND GST     7 ESE SILVERTON         34.43N 101.19W
06/06/2014  M61 MPH          BRISCOE            TX   MESONET

            WEST TEXAS MESONET - CORRECTED WIND SPEED

1005 PM     TSTM WND GST     CAPROCK CANYON ST. PARK 34.45N 101.07W
06/06/2014  M63 MPH          BRISCOE            TX   MESONET

            WEST TEXAS MESONET

1017 PM     TSTM WND DMG     3 NNW QUITAQUE          34.41N 101.08W
06/06/2014                   BRISCOE            TX   CO-OP OBSERVER

            LARGE ELM TREE 3 FOOT DIAMETER UPROOTED NEAR
            MAINTENANCE HEADQUARTERS... DAMAGE TO WATERPLANT
            BUILDING NEAR LAKE THEO AND MESONET SITE

1035 PM     TSTM WND GST     2 WSW TURKEY            34.38N 100.93W
06/06/2014  M58 MPH          HALL               TX   MESONET

            WEST TEXAS MESONET

0554 PM     HAIL             1 SSW SOUTH PLAINS      34.22N 101.31W
06/07/2014  E1.75 INCH       FLOYD              TX   STORM CHASER

0555 PM     HAIL             1 S SOUTH PLAINS        34.21N 101.31W
06/07/2014  M1.75 INCH       FLOYD              TX   BROADCAST MEDIA

0605 PM     HAIL             1 SE SOUTH PLAINS       34.21N 101.30W
06/07/2014  E2.00 INCH       FLOYD              TX   PUBLIC

            INDICATED HAIL LARGER THAN GOLFBALLS BUT NO RAIN.

0640 PM     HAIL             CEDAR HILL              34.14N 101.20W
06/07/2014  E2.75 INCH       FLOYD              TX   PUBLIC

0730 PM     HAIL             4 W MATADOR             34.02N 100.89W
06/07/2014  E1.75 INCH       MOTLEY             TX   STORM CHASER

0732 PM     HAIL             MATADOR                 34.02N 100.82W
06/07/2014  M1.75 INCH       MOTLEY             TX   METEOROLOGIST

0820 PM     HAIL             MATADOR                 34.02N 100.82W
06/07/2014  M1.75 INCH       MOTLEY             TX   EMERGENCY MNGR

            REPORTS OF GOLF BALL AND QUARTER SIZED HAIL

0822 PM     HAIL             DENVER CITY             32.97N 102.83W
06/07/2014  M1.00 INCH       YOAKUM             TX   PUBLIC

0900 PM     HAIL             PLAINS                  33.19N 102.83W
06/07/2014  M2.00 INCH       YOAKUM             TX   TRAINED SPOTTER

0919 PM     HAIL             ROPESVILLE              33.41N 102.15W
06/07/2014  M1.75 INCH       HOCKLEY            TX   SKYWARN SPOTTER

0923 PM     HAIL             SUNDOWN                 33.46N 102.49W
06/07/2014  M1.75 INCH       HOCKLEY            TX   SKYWARN SPOTTER

            QUARTER TO GOLF BALL SIZED HAIL

0939 PM     HAIL             LEVELLAND               33.58N 102.36W
06/07/2014  E1.75 INCH       HOCKLEY            TX   AMATEUR RADIO

            AT COVENANT HOSPITAL

0939 PM     HAIL             LEVELLAND               33.58N 102.36W
06/07/2014  M1.75 INCH       HOCKLEY            TX   SKYWARN SPOTTER

            AT COVENANT HOSPITAL REPORTS OF GOLF BALL SIZED HAIL

0944 PM     HAIL             LEVELLAND               33.58N 102.36W
06/07/2014  M1.50 INCH       HOCKLEY            TX   TRAINED SPOTTER

            COLLEGE AND 9TH IN LEVELLAND

0945 PM     HAIL             1 S LEVELLAND           33.57N 102.36W
06/07/2014  E2.50 INCH       HOCKLEY            TX   OFFICIAL NWS OBS

0947 PM     HAIL             2 S MULESHOE            34.20N 102.73W
06/07/2014  E1.75 INCH       BAILEY             TX   LAW ENFORCEMENT

0951 PM     HAIL             FRIONA                  34.64N 102.72W
06/07/2014  M0.75 INCH       PARMER             TX   EMERGENCY MNGR

0951 PM     HAIL             MULESHOE                34.23N 102.73W
06/07/2014  E1.50 INCH       BAILEY             TX   LAW ENFORCEMENT

0955 PM     TSTM WND GST     1 SE MULESHOE           34.23N 102.73W
06/07/2014  M70 MPH          BAILEY             TX   SKYWARN SPOTTER

0958 PM     TSTM WND DMG     1 SE MULESHOE           34.23N 102.73W
06/07/2014                   BAILEY             TX   SKYWARN SPOTTER

            3 IN TREE LIMBS IN ROAD ON 84 SE OF MULESHOE

1000 PM     HAIL             SUNDOWN                 33.46N 102.49W
06/07/2014  M2.00 INCH       HOCKLEY            TX   SKYWARN SPOTTER

1002 PM     FUNNEL CLOUD     DIMMITT                 34.55N 102.31W
06/07/2014                   CASTRO             TX   LAW ENFORCEMENT

            REPORT OF A FUNNEL CLOUD

1010 PM     TORNADO          8 S SUDAN               33.95N 102.53W
06/07/2014                   LAMB               TX   LAW ENFORCEMENT

1010 PM     HAIL             ANTON                   33.81N 102.16W
06/07/2014  M1.25 INCH       HOCKLEY            TX   TRAINED SPOTTER

1015 PM     HAIL             FRIONA                  34.64N 102.72W
06/07/2014  E0.88 INCH       PARMER             TX   SKYWARN SPOTTER

1035 PM     TSTM WND GST     1 NE AMHERST            34.02N 102.40W
06/07/2014  E62 MPH          LAMB               TX   MESONET

1038 PM     TSTM WND GST     1 NE AMHERST            34.02N 102.40W
06/07/2014  M81 MPH          LAMB               TX   MESONET

1040 PM     TSTM WND GST     6 S OLTON               34.09N 102.14W
06/07/2014  M58 MPH          LAMB               TX   MESONET

1045 PM     TSTM WND GST     3 N HART                34.43N 102.11W
06/07/2014  M60 MPH          CASTRO             TX   MESONET

1050 PM     TSTM WND GST     3 N HART                34.43N 102.11W
06/07/2014  M66 MPH          CASTRO             TX   MESONET

1050 PM     TSTM WND GST     2 NE FRIONA             34.66N 102.70W
06/07/2014  M58 MPH          PARMER             TX   MESONET

1110 PM     HAIL             LEVELLAND               33.58N 102.36W
06/07/2014  E1.75 INCH       HOCKLEY            TX   AMATEUR RADIO

1110 PM     TSTM WND GST     2 NE DIMMITT            34.57N 102.29W
06/07/2014  M64 MPH          CASTRO             TX   MESONET

1115 PM     TSTM WND GST     2 NE DIMMITT            34.57N 102.29W
06/07/2014  M58 MPH          CASTRO             TX   MESONET

1125 PM     TSTM WND GST     2 ENE TULIA             34.55N 101.74W
06/07/2014  M76 MPH          SWISHER            TX   MESONET

1130 PM     HAIL             LUBBOCK                 33.58N 101.88W
06/07/2014  E1.00 INCH       LUBBOCK            TX   PUBLIC

            19TH AND FM 179

1130 PM     TSTM WND GST     6 SSW WOLFFORTH         33.43N 102.05W
06/07/2014  M96 MPH          LUBBOCK            TX   MESONET

1135 PM     TSTM WND GST     6 SSW WOLFFORTH         33.43N 102.05W
06/07/2014  M72 MPH          LUBBOCK            TX   MESONET

1140 PM     TSTM WND GST     6 SSW WOLFFORTH         33.43N 102.05W
06/07/2014  M67 MPH          LUBBOCK            TX   MESONET

1145 PM     TSTM WND GST     6 SSW WOLFFORTH         33.43N 102.05W
06/07/2014  M68 MPH          LUBBOCK            TX   MESONET

1145 PM     HAIL             WOLFFORTH               33.51N 102.01W
06/07/2014  E1.00 INCH       LUBBOCK            TX   BROADCAST MEDIA

            NEAR FRENSHIP HIGH SCHOOL

1153 PM     HAIL             3 W WOODROW             33.45N 101.90W
06/07/2014  M0.88 INCH       LUBBOCK            TX   NWS EMPLOYEE

            154TH AND INDIANA FOR 3-4 MINUTES

1215 AM     TSTM WND GST     3 NNE TAHOKA            33.20N 101.77W
06/08/2014  M61 MPH          LYNN               TX   MESONET

1225 AM     TSTM WND GST     3 NNE TAHOKA            33.20N 101.77W
06/08/2014  M61 MPH          LYNN               TX   MESONET

1225 AM     TSTM WND GST     2 NE SLATON             33.46N 101.62W
06/08/2014  M68 MPH          LUBBOCK            TX   MESONET

1230 AM     TSTM WND GST     2 NE SLATON             33.46N 101.62W
06/08/2014  M61 MPH          LUBBOCK            TX   MESONET

&&

EVENT NUMBER LUB1400142 LUB1400143 LUB1400144 LUB1400145 LUB1400146
LUB1400147 LUB1400151 LUB1400149 LUB1400150 LUB1400148 LUB1400152
LUB1400153 LUB1400155 LUB1400154 LUB1400156 LUB1400157 LUB1400158
LUB1400159 LUB1400197 LUB1400160 LUB1400162 LUB1400161 LUB1400163
LUB1400164 LUB1400165 LUB1400166 LUB1400167 LUB1400168 LUB1400173
LUB1400175 LUB1400169 LUB1400170 LUB1400171 LUB1400172 LUB1400183
LUB1400174 LUB1400176 LUB1400178 LUB1400177 LUB1400181 LUB1400179
LUB1400180 LUB1400182 LUB1400184 LUB1400185 LUB1400186 LUB1400187
LUB1400188 LUB1400189 LUB1400190 LUB1400191 LUB1400192 LUB1400193
LUB1400194 LUB1400195 LUB1400196 LUB1400198 LUB1400199 LUB1400200
LUB1400201

JGD
Local storm report, Jun 8, 1:12 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
112 AM CDT SUN JUN 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     TSTM WND GST     1 NE POST               33.20N 101.37W
06/08/2014  M64 MPH          GARZA              TX   MESONET

&&

EVENT NUMBER LUB1400202

JGD

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:28 PM CDTSevere Thunderstorm WarningLUBDickens, Motley47 min
Jun 7, 8:10 PM CDTSevere Thunderstorm WarningLUBYoakum50 min
Jun 7, 8:13 PM CDTSevere Thunderstorm WarningLUBCottle, Dickens, King, Motley32 min
Jun 7, 8:41 PM CDTSevere Thunderstorm WarningLUBCottle, Dickens, King, Motley19 min
Jun 7, 8:47 PM CDTSevere Thunderstorm WarningLUBCochran, Hockley, Terry, Yoakum43 min
Jun 7, 8:53 PM CDTSevere Thunderstorm WarningLUBParmer22 min
Jun 7, 8:56 PM CDTSevere Thunderstorm WarningLUBCottle, Dickens, King, Motley19 min
Jun 7, 9:00 PM CDTFlash Flood WatchLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more16 hr
Jun 7, 9:08 PM CDTSevere Thunderstorm WarningLUBBailey, Parmer37 min
Jun 7, 9:13 PM CDTSevere Thunderstorm WarningLUBCottle, King, Motley32 min
Jun 7, 9:20 PM CDTTornado WarningLUBParmer25 min
Jun 7, 9:27 PM CDTSevere Thunderstorm WarningLUBCochran, Hockley, Lamb, Terry, Yoakum48 min
Jun 7, 9:42 PM CDTSevere Thunderstorm WarningLUBBailey, Castro, Lamb, Parmer48 min
Jun 7, 9:50 PM CDTTornado WarningLUBBailey, Lamb25 min
Jun 7, 9:57 PM CDTTornado WarningLUBCastro18 min
Jun 7, 10:09 PM CDTSevere Thunderstorm WarningLUBHale, Hockley, Lamb, Lubbock21 min
Jun 7, 10:13 PM CDTTornado Warning Tornado observedLUBLamb17 min
Jun 7, 10:20 PM CDTSpecial Weather StatementLUBChildress40 min
Jun 7, 10:26 PM CDTAreal Flood AdvisoryLUBBailey, Castro, Hockley, Lamb, Parmer3 hr
Jun 7, 10:29 PM CDTTornado WarningLUBLamb16 min
Jun 7, 10:31 PM CDTSevere Thunderstorm WarningLUBCastro, Hale, Lamb, Swisher44 min
Jun 7, 10:32 PM CDTSevere Thunderstorm WarningLUBHale, Lamb, Lubbock28 min
Jun 7, 10:38 PM CDTFlash Flood WarningLUBCastro112 min
Jun 7, 10:46 PM CDTSevere Thunderstorm WarningLUBLamb14 min
Jun 7, 10:50 PM CDTSevere Thunderstorm WarningLUBHockley40 min
Jun 7, 11:00 PM CDTSevere Thunderstorm WarningLUBHale, Hockley, Lamb30 min
Jun 7, 11:01 PM CDTAreal Flood AdvisoryLUBHale, Swisher119 min
Jun 7, 11:07 PM CDTSevere Thunderstorm WarningLUBBriscoe, Castro, Floyd, Hale, Swisher38 min
Jun 7, 11:11 PM CDTSevere Thunderstorm WarningLUBHockley, Lubbock34 min
Jun 7, 11:17 PM CDTSevere Thunderstorm WarningLUBChildress, Hall28 min
Jun 7, 11:20 PM CDTAreal Flood AdvisoryLUBLubbock2 hr
Jun 7, 11:21 PM CDTSevere Thunderstorm WarningLUBBailey24 min
Jun 7, 11:28 PM CDTSevere Thunderstorm WarningLUBBriscoe, Crosby, Floyd, Hale, Hall, Lubbock and 1 more47 min
Jun 7, 11:28 PM CDTSevere Thunderstorm WarningLUBHockley, Lubbock, Lynn, Terry17 min
Jun 7, 11:37 PM CDTSevere Thunderstorm WarningLUBChildress23 min
Jun 7, 11:44 PM CDTSevere Thunderstorm WarningLUBLubbock, Lynn, Terry46 min
Jun 7, 11:58 PM CDTSevere Thunderstorm WarningLUBCrosby, Floyd, Hale, Lubbock47 min
Jun 8, 12:00 AM CDTSpecial Weather StatementLUBChildress30 min
Jun 8, 12:12 AM CDTAreal Flood AdvisoryLUBLynn, Terry78 min
Jun 8, 12:29 AM CDTSevere Thunderstorm WarningLUBGarza, Lynn, Terry46 min
Jun 8, 12:33 AM CDTSevere Thunderstorm WarningLUBCrosby, Garza, Lubbock, Lynn42 min
Jun 8, 12:46 AM CDTSpecial Weather StatementLUBTerry, Yoakum29 min
Jun 8, 1:17 AM CDTSpecial Weather StatementLUBLynn, Terry, Yoakum28 min
Jun 8, 10:43 AM CDTSpecial Weather StatementLUBLynn32 min
Jun 8, 1:23 PM CDTSpecial Weather StatementLUBLubbock37 min
Jun 8, 2:32 PM CDTSpecial Weather StatementLUBHale13 min

Nearby

Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.